Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 10, 2021, 12:44 PM EDT for Broward County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 12:44 PM EDT (16:44 UTC)
- Expired
- Jul 10, 2021, 1:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 90 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS82 KMFL 101644 SPSMFL Special Weather Statement National Weather Service Miami FL 1244 PM EDT Sat Jul 10 2021 FLZ066-067-070-071-101715- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 1244 PM EDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 115 PM EDT... * At 1244 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Holey Land Wildlife Refuge, or 20 miles south of South Bay, moving west at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2646 8055 2626 8055 2624 8088 2650 8088 TIME...MOT...LOC 1644Z 097DEG 16KT 2639 8065 $$ KELLY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:58 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 9:58 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 958 AM EDT Sat Jul 10 2021 .UPDATE... Showers and storms continue to develop over the Atlantic waters this morning and move towards the east coast. Highest coverage has been over the Miami-Dade coastal areas so far. Heavy rainfall with high rainfall rates and lightning have been the primary concern. A similar pattern is forecast for today with showers and storms continuing to move over the east coast before the sea breeze develops and helps focus storms over the interior and Gulf coast. Additional storm development will be along seabreeze and outflow boundary interactions. Main impacts will be locally strong downbursts with the modest mid- level lapse rates and precipitation-loading, given the precipitable water values around 2 inches. Locally heavy rainfall could lead to isolated flooding across the Gulf Coast metro areas where a pinned Gulf Coast sea breeze may set up. High temperatures will be in the upper 80s and low 90s with heat indices in the triple digits for much of the area. && .PREV DISCUSSION... (Issued 803 AM EDT Sat Jul 10 2021) AVIATION(12Z TAFS)... Generally VFR conditions expected through next 24-30 hours. TSRA activity expected across MIA and TMB through 10/13z, resulting in brief MVFR conditions. Then, between 10/16z and 10/21z, SHRA and TSRA activity expected in the vicinity of the West Palm, Ft. Lauderdale, and Miami terminals, which could result in MVFR or worse conditions at times. Between 10/21z and 11/00z, activity will drift into APF. Winds pick up after 10/13z from the E-ESE up to 8-12 kts. Stronger gusts are possible, especially in and around SHRA/TSRA. Light and variable winds expected after 11/01z. SHORT TERM (Saturday through Sunday)... South Florida will remain under the western periphery of subtropical high pressure which extends westward from the Atlantic waters, supporting easterly to southeasterly lower tropospheric flow and the maintenance of ample deep-layer moisture (e.g., PWs near 2.0 inches) through the weekend. Along the southern periphery of the subtropical ridge, a Saharan Air Layer (SAL) is evident via GOES-16 water vapor imagery along with seasonably steep mid-level lapse rates sampled across the region. Showers and thunderstorms should initially develop along the east coast sea breeze during the late morning/early afternoon hours each day prior to spreading westward across inland areas and the west coast, where they will become scattered to numerous in coverage. As cold pools from storms amalgamate over the inland and western portions of South Florida, locally strong downbursts may become possible owing to the modestly steep mid-level lapse rates and precipitation-loading processes. In addition, locally heavy rainfall could lead to isolated flooding across the Gulf Coast metro areas where a pinned Gulf Coast sea breeze will be in place. Maximum temperatures will range from the upper 80s along the east coast to near 90 elsewhere. For Sunday, a similar convective pattern is expected, though present indications are that dry mid-level air will spread across South Florida from the Atlantic waters (perhaps associated with another SAL), potentially leading to less convective coverage over the east coast metro areas and scattered to numerous showers and thunderstorms over the interior and Gulf Coast. LONG TERM... Monday-Friday...A prolonged period of deep easterly flow is forecast for all of next week across South FL as the Atlantic Subtropical Ridge steadily builds across the region. Expecting high rain chances Monday into Tuesday before possibly diminishing into late week. An upper-low over the NW Bahamas will move towards the FL east coast on Monday, bringing deep moisture over much of the FL peninsula. The upper-low quickly lifts north into Georgia on Tuesday as a second wave of deep tropical moisture in its wake moves across South FL. Expecting scattered to numerous showers and lightning storms to start the week, with rain chances around 70 percent areawide (and that could end up being adjusted upwards in the coming days). Showers/storms should begin along the east coast metro areas in the late morning/early afternoon, then transition inland and to the west coast in the afternoon and evening. There is the potential for strong storms on Monday, mostly capable of producing hail, given that 500mb temps will be around -10C to -11C. By mid week the possible influence of a SAL could lead to lower rain chances, though lingering deep low-level moisture should be enough to fuel scattered to numerous afternoon showers/storms. Easterly flow will focus the highest coverage across the interior and west coast. Thursday could end up being the "driest" day next week, but it is difficult to tell this far out given uncertainty in alternating dry/moist easterly perturbations. Afternoon highs reach the upper 80s along the east coast, and around 90 degrees inland and the west coast. Overnight lows settle into the mid 70s over inland areas and west coast, while remaining muggy in the upper 70s to around 80 degrees along the east coast. MARINE... High pressure over the western Atlantic waters will strengthen and build westward through early next week. A light to moderate east to southeasterly flow will continue across the Atlantic and Gulf waters through the first half of the weekend. The east to southeasterly winds will then strengthen across the local waters on Sunday through early next week, potentially resulting in cautionary conditions for small craft operators. Scattered to numerous showers and thunderstorms are possible each day through the middle of next week, with the greatest coverage of showers and storms Sunday night through Wednesday. BEACHES... The risk of rip currents will increase for the east coast beaches of South Florida on Sunday into next week as easterly winds strengthen. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 89 77 89 / 40 50 40 70 West Kendall 76 89 77 89 / 40 50 50 70 Opa-Locka 76 89 77 89 / 40 50 40 70 Homestead 76 88 77 88 / 40 50 50 60 Fort Lauderdale 78 88 78 88 / 40 50 40 70 N Ft Lauderdale 78 88 78 87 / 40 50 40 70 Pembroke Pines 76 87 76 87 / 40 50 40 70 West Palm Beach 77 89 77 88 / 40 50 30 70 Boca Raton 78 89 78 89 / 40 50 40 70 Naples 74 89 74 89 / 50 70 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Sunday and Marine...Weinman Sunday Night through Friday...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 10, 9:44 AM EDT, 3 hours before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 944 AM EDT Sat Jul 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 944 AM EDT Sat Jul 10 2021 ...SCATTERED STORMS WITH LOCALLY GUSTY WINDS POSSIBLE... ...LOCALIZED FLOODING POSSIBLE... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to locally numerous thunderstorms are forecast today, with the greatest coverage expected over the interior and west coast. Locally heavy rainfall, strong wind gusts, and frequent lightning will be possible. Waterspouts: Waterspouts cannot be ruled out with showers and storms today. Wind: Locally strong wind gusts will be possible with storms today, especially over the interior and west coast this afternoon and evening. Flooding: Localized flooding will be possible from heavy rainfall, especially across the Gulf Coast metro areas during the afternoon hours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms will be possible everyday through early next week, with the greatest chances being over the interior and Gulf Coast areas. Strengthening easterly winds may result in cautionary marine conditions for small craft operators along with an elevated rip current risk for the east coast beaches late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 10, 12:44 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 1244 PM EDT Sat Jul 10 2021 FLZ066-067-070-071-101715- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 1244 PM EDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 115 PM EDT... * At 1244 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Holey Land Wildlife Refuge, or 20 miles south of South Bay, moving west at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2646 8055 2626 8055 2624 8088 2650 8088 TIME...MOT...LOC 1644Z 097DEG 16KT 2639 8065 KELLY
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:01 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jul 9, 8:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jul 9, 8:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 9, 9:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 9, 9:17 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jul 9, 9:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 10, 10:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 10, 3:20 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 10, 3:26 PM EDT | Areal Flood Advisory | MFL | Collier | 92 min |
| Jul 10, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jul 10, 3:58 PM EDT | Special Marine Warning | MFL | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.